Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 166, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 4, 2013, 6:40 PM EDT for Decatur County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2013, 6:40 PM EDT (22:40 UTC)
- Expired
- Aug 4, 2013, 7:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 72 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:00 PM EDT | TSTM WND DMG | Bainbridge, GA | 2 TREES REPORTED BLOWN DOWN BY THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS52 KTAE 042240
SVRTAE
GAC087-042315-
/O.NEW.KTAE.SV.W.0166.130804T2240Z-130804T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 PM EDT SUN AUG 4 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DECATUR COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF BAINBRIDGE...
* UNTIL 715 PM EDT
* AT 638 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF WEST BAINBRIDGE...OR
NEAR AUSMAC...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STEINHAM STORE...DECATUR COUNTY AIRPORT...LYNN AND HANOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3091 8439 3082 8473 3104 8475 3107 8473
3107 8465 3108 8464 3108 8456
TIME...MOT...LOC 2240Z 327DEG 17KT 3101 8461
$$
08-LAMERS1 follow-up statement
845
WWUS52 KTAE 042312
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
712 PM EDT SUN AUG 4 2013
GAC087-042322-
/O.EXP.KTAE.SV.W.0166.000000T0000Z-130804T2315Z/
DECATUR GA-
712 PM EDT SUN AUG 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DECATUR COUNTY WILL
EXPIRE AT 715 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER...GUSTY
WINDS ARE POSSIBLE IN SOUTHERN DECATUR COUNTY THROUGH 745 PM.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3091 8439 3082 8473 3104 8475 3107 8473
3107 8465 3108 8464 3108 8456
TIME...MOT...LOC 2312Z 327DEG 17KT 3088 8451
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:45 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 2:45 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT Sun Aug 4 2013 .NEAR TERM [Through Tonight]... The long wave pattern this afternoon continues to feature a ridge over TX and a trough across the Northeast and Mid Atlantic region. This leaves the Southeast in a northwest flow regime. The MCS over the Ozarks is dissipating. However, it did leave behind a decent looking MCV. At the surface, we continue to analyze a cold front across central portions of GA and AL. Convection is developing slowly across the forecast area this afternoon, both on the sea breeze front and along the cold front. We expect the convection to gradually become more vigorous, especially once we start seeing some boundary interactions. The dry layer evident on the 12Z KTAE sounding could cause some of the storms to produce wet microbursts. The WMSI based on a modified sounding is 64. This would indicate strong storms, but not necessarily severe. The upstream MCV will only make it to MS or northern AL by 12Z and will weaken as it moves southeast. Therefore it is not expected to be a factor in tonight's weather. The cold front will settle into our northern zones overnight and convection will end this evening from northwest to southeast. Overnight lows will be close to normal, generally in the lower 70s inland. Coastal areas will bottom out in the upper 70s to around 80. && .SHORT TERM [Monday Through Tuesday Night]... Our new normal (abnormal) summertime pattern will continue with mid/upper level impulses forecast to funnel into the Southeast through the channel between the Southern Plains ridge and the Hudson Bay low. At the surface, troughiness will likely disturb the typical high pressure pattern. The aforementioned features will, in conjunction with some form of an afternoon seabreeze, combine to yield above average rain chances each afternoon. Highs will run a few degrees above normal, with heat indicies hovering around 100 degrees. && .LONG TERM [Wednesday through Saturday]... Wednesday will likely be drier than the short term period as mid/upper ridging pushes the persistent trough north out of the Southeast, however, this pattern will be short lived. Thursday and Friday a TUTT will gradually move over the Florida Peninsula, breaking down the upper ridge and allowing typical seabreeze storms to form each afternoon. Over the weekend, the ridge is forecast to once again overspread the Southeast, likely drying the region out. However, there is some uncertainty as to whether or not the eastern trough will dig back south by Sunday and push a front into the region. This keeps the possibility for a return to the wet pattern in the forecast by the end of next weekend. && .AVIATION [Beginning 18Z Sunday]... Scattered convection will continue to develop across the region this afternoon and we have maintained mention of thunderstorms in the TAFs. We also expect some minor mainly MVFR visibility restrictions during the hours surrounding sunrise. && .MARINE... The continued weak surface pressure pattern will keep winds relatively light and seas calm for the foreseeable future. The typical enhancements closer to the coast within the seabreeze should be expected each afternoon. && .FIRE WEATHER... Relative humidity levels will remain well above critical levels this week precluding red flag conditions from being realized. Dispersion indices will be rather low on Tuesday, in many cases below 30. && .HYDROLOGY... River gauge readings show all area rivers out of flood stage, with the Aucilla River near Lamont hovering right at flood stage. All forecast points suggest area river levels to either hold steady, or gradually decrease over the next several days. Widespread heavy rains are not anticipated, with scattered afternoon storms likely each day. Thus, small stream and river flooding is not anticipated to be an issue through next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 94 75 93 74 / 30 40 20 50 30 Panama City 77 90 79 90 77 / 30 30 20 40 30 Dothan 72 94 73 92 74 / 20 20 20 50 30 Albany 72 94 73 92 73 / 20 20 10 30 30 Valdosta 72 95 73 93 73 / 30 30 30 40 30 Cross City 72 92 74 91 73 / 40 40 30 40 20 Apalachicola 78 90 77 88 76 / 20 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Wool HYDROLOGY...Harrigan
In the hours before
Special weather statement, Aug 4, 6:04 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT SUN AUG 4 2013
GAZ131-148-042230-
BERRIEN GA-IRWIN GA-
604 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN BERRIEN AND
EASTERN IRWIN COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
AT 600 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF AMBROSE TO
5 MILES EAST OF LENOX...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3121 8305 3130 8339 3161 8314 3159 8305
3154 8306 3149 8310 3146 8314 3141 8313
3136 8310 3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2203Z 290DEG 21KT 3156 8310 3127 8336
08-LAMERSSpecial weather statement, Aug 4, 6:24 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT SUN AUG 4 2013
GAZ143-156-042310-
MILLER GA-DECATUR GA-
624 PM EDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN DECATUR
AND SOUTHEAST MILLER COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 710 PM EDT
AT 620 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF COLQUITT...OR NEAR BABCOCK...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED BY THE STORM INCLUDE BUT ARE NOT
LIMITED TO...BABCOCK...ELDORENDO...BAINBRIDGE...AND HANOVER.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3112 8454 3108 8454 3108 8448 3100 8439
3085 8466 3113 8476 3120 8463
TIME...MOT...LOC 2223Z 325DEG 16KT 3109 8465
08-LAMERSSpecial weather statement, Aug 4, 6:39 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT SUN AUG 4 2013
ALZ068-FLZ007-009-042345-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
539 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR WESTERN GENEVA...
NORTHWEST HOLMES AND NORTHERN WALTON COUNTIES...
* UNTIL 645 PM CDT
AT 540 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
ENTERPRISE TO 8 MILES NORTH OF LAUREL HILL...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO AROUND 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS THAT MAY BE IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GENEVA...NEW HOPE...CANEY CREEK...AND SAMSON.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3099 8640 3100 8619 3117 8620 3120 8609
3120 8582 3108 8565 3088 8585 3079 8623
3080 8626 3077 8634 3077 8639 3077 8640
TIME...MOT...LOC 2238Z 308DEG 22KT 3118 8589 3102 8647
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:04 PM EDT | Special Weather Statement | TAE | Berrien | 26 min |
| Aug 4, 6:24 PM EDT | Special Weather Statement | TAE | Decatur | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.